# SDR CA020531011

- Difficulty date: May 24, 2002
- Submitted: June 13, 2002
- Operation: Air carrier
- Make and model: Gulstm 690
- Engine: Garrtt TPE3315251K
- System (JASC): 8097 · Engine Starting System Wiring
- Part: Relay
- Part number: MS24185D1
- Condition: Burned
- Location: Starter
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) RT ENGINE STARTED WITH NO PROBLEMS. LT ENGINE START SWITCH ACTIVATED,  BUT PROP ROTATION VERY SLOW.  ACFT AMMETER OBSERVED TO BE AT MAX DEFLECTION.  CABIN BEGAN TO FILL WITH SMOKE.  ACFT SHUTDOWN & EVACUATED. LT STARTER RELAY F OUND TO HAVE OVERHEATED CAUSING FIRE IN JUNCTION BOX.  FIRE CONTAINED WITHIN JUNCTION BOX & EXTINGUISHED WHEN ACFT SHUTDOWN.  SOME JUNCTION BOX WIRING & 2 RELAYS ABOVE LT STARTER RELAY WERE ALSO DAMAGED BY FIRE:  JUNCTION BOX REMOVED FROM A/C,  THOROUGHLY INSPECTED & DAMAGED WIRING REPLACED OR REPAIRED,  DAMAGED RELAYS WERE REPLACED,  ACFT STRUCTURE BEHIND JUNCTION BOX INSPECTED FOR DAMAGE, NONE FOUND. JUNCTION BOX REINSTALLED & ALL ASSOCIATED SYSS WERE TESTED.
